| Catalog Number |
EVO-10-11-10-B |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The trigger mechanism got jammed & the stent could not be opened / deployed properly patient/event info - notes: query reply_24.07.24 1.At what stage of the procedure did the complaint occur? while inserting the evolution in the patient, during stent placement - during stent placement 2.What endoscope type and channel size was used - olympus 3.What was the position of the elevator? open 4.Details of the wire guide used (diameter, type, make)? metii-35-480 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, 6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes 7.Please advise the anatomical location of the intended target site.Biliary tree 8.How long was the stent in the patient by the time this complaint occurred? n/a 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a 10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? n/a 12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a 15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? 6 cm 2.Where was the stricture located in the body? biliary tree 3.Was there resistance felt passing wire guide through stricture? n/a 4.Was there resistance felt passing the evolution through stricture? n/a 5.Was the stricture dilated before stent placement? n/a questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes 2.Was resistance felt during insertion into patient? no 3.If yes, at what point? questions related to during stent placement 1.Did the product fail during stent deployment or recapture? deployment 2.If other, please specify 3.Was the directional button pressed during use? done as per ifu.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a 5.Was the yellow marker kept in view during deployment? n/a 6.Are images of the device or procedure available? n/a.
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Device evaluation the evo-10-11-10-b device of lot number c2031596 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to tortuous patient anatomy.It is possible that compression from a tight stricture and continued attempts to deploy may have resulted in a build up of pressure, subsequently leading to the trigger getting jammed, as a result the stent could not be deployed.Another possible root cause could be that the introducer of the device kinked during advancement due to a tortuous path, the pressure build-up of attempting to deploy with an introducer kink would have been felt through trigger resistance described by the customer and the stent would not be deployed.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 14-nov-2024.